Can someone please clarify the difference in these two...prior to my TT I was taking 50mcg of Levoxyl...post op my endo wrote me a prescription for Synthroid. Is there a major difference and or side effects from these 2 drugs. I am currently on 75 mcg of Synthroid 6 weeks post op and my TSH is now at 12.1...pre-op was at .5...and 2 weeks post op was at 1.0....the switch to Synthroid was at my 2 week post op appt. I am just wondering if the drug switch has anything to do with that...obviously I will have to be bumped up but do not know if I should request one over the other...HELP!!!!
I have taken both, and I cannot really say that I have noticed any differences I can point to and say with certainty that are because of one brand or the other.
That said, I would prefer to stay on Levoxyl.
The only real difference between the two brands are the fillers they use and the shape of the pill. Synthroid has lactose, Levoxyl does not. The other fillers vary as well. If the fillers in one brand do not agree with you, the other brand may be better.
When I was first diagnosed 12 yrs ago, my doc started me on Synthroid. When I exercised and my heart rate got over 140 bpm, my heartbeat got irregular, to the point that I could not count the pulses. That had never happened before.
She ordered and EKG and and echocardiogram--normal, of course, cuz I was at rest. I asked her to lower my dose, but instead she switched me to the same dose of Levoxyl. That did it. My dose was increased since then with no problems.
I am not lactose-intolerant, and I have no idea what was in the Synthroid that sent my heart into arrythmia, but I have not had a problem since switching to Levoxyl. I've been on 100 mcg of Levoxyl for over 10 yrs now.
I have taken all 3 thyroid meds. Approximatly 6months ago I was sent Levoxly. I think it is causing a lot of weight gain I've had heart pulpits ions with all of them. First to high Synthroid dose caused hyperthyroid. They lowered it and gave me levothoxin and 6 months switch it to Levoxly. I feel so bloated most of the time.I am lactose intolerant.
Symptoms can be related to still being too low in thyroid hormone, and also due to the filler material in some of the T4 meds. If you will post your thyroid test results and their reference ranges shown on the alb report, members will be glad to assess the adequacy of your testing and treatment. Also, if you have to have basically a hypo-allergenic T4 med, there is a new one called Tirosint that is pure T4 in a liquid gel-cap. You can read about it here.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.